MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT XL VASCULAR STENT
Catalog Number EX061703CS
Medical Device Problem Codes Fracture (1260); Obstruction of Flow (2423); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent a stent placement procedure using lifestent xl vascular stent.On (b)(6) 2025, the patient came for post-procedural chronic limb ischemia with severe pain.After further evaluation, it was reported that the stent was allegedly fractured which results in occlusion.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the delivery system and the stent were not available for evaluation.Provided x-ray images are showing twisted segments of two stents placed in the left femoral artery.Based on the images it could not be determined whether the stents were placed overlapping.The entire length of both stents is not shown.The more proximal stent was found to be twisted in two sections, the distal stent was found twisted in one section.The reported stent fracture as well as the reported occlusion could not be verified.Based on x-ray image no indication for a manufacturing related issue could be found.In this case limited information was provided regarding the procedure or the anatomical condition; there were no reported issues during initial stent placement.Based on x-ray images provided, the placed 6x170 mm stent is confirmed being twisted, while the reported stent fracture as well as the reported occlusion could not be verified.A definite root cause for the reported event could not be determined.Labeling review: the relevant labeling provided with this product was reviewed.The instructions for use (ifu) describe the stent deployment procedure, including pre-deployment and post-placement steps.Specifically, the ifu states: ¿predilation of the lesion should be performed using standard techniques.¿ and ¿to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment.(.) if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system if possible and replace with a new unit." the ifu also references clinical study results.Based on fracture analysis of a clinical study, cases of fractures were associated with stent twisting, stent elongation, and stent compression, which may have contributed to the occurrence of fracture." g3, h6 (device, method, result, conclusion).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT XL VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23013060
Report Number9681442-2025-00303
Device Sequence Number18578623
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961(17)270220(10)ANKP2723
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEX061703CS
Device Lot NumberANKP2723
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown